Alert archive / Nevada / Hard Freeze Warnings in 2016
Hard Freeze Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this hard freeze warning at Feb 1, 2016, 2:02 PM PST for Clark County, Nye County, Nevada. It took effect at Feb 2, 2016, 10:00 PM PST. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 1, 2016, 2:02 PM PST (22:02 UTC)
- In effect from
- Feb 2, 2016, 10:00 PM PST
- Expired
- Feb 3, 2016, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 5:00 AM PST | EXTR WIND CHILL -38 | 41 Wsw Blue Eagle Ranch, NV | MESONET STATION TWIN SPRINGS CEMP /CMP24/ -38 WIND CHILL (AIR TEMP -20 WITH 10 MPH WIND) |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
185 WWUS75 KVEF 012202 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 202 PM PST MON FEB 1 2016 CAZ523-525-NVZ014-020200- /O.CAN.KVEF.HW.W.0004.000000T0000Z-160202T0200Z/ /O.EXA.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/ WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS...BEATTY... GOLDFIELD...SILVER PEAK...DYER 202 PM PST MON FEB 1 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DECREASING EARLY EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED VISIBILITIES IN BLOWING SAND AND DUST...ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHEN DRIVING DURING HIGH WINDS. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ NVZ017-020615- /O.NEW.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/ /O.NEW.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/ /O.CON.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 202 PM PST MON FEB 1 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... ...HARD FREEZE WARNING IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY. * TIMING...WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DECREASING EARLY EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH MONDAY. * TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH TONIGHT AND TUESDAY NIGHT. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ003-020615- /O.NEW.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/ /O.NEW.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 302 PM MST MON FEB 1 2016 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... ...HARD FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED FROM 11 PM TUESDAY TO 11 AM MST WEDNESDAY. * TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH TONIGHT AND TUESDAY NIGHT. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ520-522-524-526-NVZ020-022-020200- /O.CON.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT- CADIZ BASIN-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BAKER... MOUNTAIN PASS...MITCHELL CAVERNS...VIDAL JUNCTION...LAS VEGAS... NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 202 PM PST MON FEB 1 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DECREASING EARLY EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED VISIBILITIES IN BLOWING SAND AND DUST...ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHEN DRIVING DURING HIGH WINDS. TAKE ACTION TO SECURE LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
5 follow-up statements
318 WWUS75 KVEF 020201 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 601 PM PST MON FEB 1 2016 NVZ017-020630- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/ /O.CON.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/ /O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 601 PM PST MON FEB 1 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM TUESDAY TO 10 AM PST WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... | * TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH TONIGHT AND TUESDAY NIGHT. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNEDD ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ CAZ520-522>526-NVZ014-020-022-020315- /O.EXP.KVEF.WI.Y.0006.000000T0000Z-160202T0200Z/ OWENS VALLEY-DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA...FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BARSTOW... DAGGETT...FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS... MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS... VIDAL JUNCTION...BEATTY...GOLDFIELD...SILVER PEAK...DYER... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM... SEARCHLIGHT...CAL-NEV-ARI 601 PM PST MON FEB 1 2016 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... WINDS HAVE DECREASED AND WILL CONTINUE TO DIMINISH THROUGH THE EVENING...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ AZZ003-020630- /O.CON.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/ /O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA 701 PM MST MON FEB 1 2016 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 11 AM MST WEDNESDAY... * TEMPERATURE...LOWS WILL RANGE BETWEEN 17 AND 22 DEGREES BOTH TONIGHT AND TUESDAY NIGHT. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
744 WWUS75 KVEF 020550 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 950 PM PST MON FEB 1 2016 AZZ003-NVZ017-021830- /O.CON.KVEF.HZ.W.0001.160202T0600Z-160202T1800Z/ /O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 950 PM PST MON FEB 1 2016 /1050 PM MST MON FEB 1 2016/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST /11 AM MST/ TUESDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ TUESDAY TO 10 AM PST /11 AM MST/ WEDNESDAY... * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. ANYONE WITH IN GROUND SPRINKLER SYSTEMS...SHOULD DRAIN THEIR SYSTEMS OR COVER ANY ABOVE GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$
979 WWUS75 KVEF 021759 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PST TUE FEB 2 2016 AZZ003-NVZ017-030615- /O.EXP.KVEF.HZ.W.0001.000000T0000Z-160202T1800Z/ /O.CON.KVEF.HZ.W.0002.160203T0600Z-160203T1800Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 959 AM PST TUE FEB 2 2016 /1059 AM MST TUE FEB 2 2016/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM PST /11 PM MST/ THIS EVENING TO 10 AM PST /11 AM MST/ WEDNESDAY... ...HARD FREEZE WARNING WILL EXPIRE AT 10 AM PST /11 AM MST/ THIS MORNING... * TEMPERATURES...LOWS RANGING BETWEEN 17 AND 22 DEGREES. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
703 WWUS75 KVEF 030617 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1017 PM PST TUE FEB 2 2016 AZZ003-NVZ017-031800- /O.CON.KVEF.HZ.W.0002.000000T0000Z-160203T1800Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 1017 PM PST TUE FEB 2 2016 /1117 PM MST TUE FEB 2 2016/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST /11 AM MST/ WEDNESDAY... * TEMPERATURES...LOWS RANGING BETWEEN 17 AND 22 DEGREES. * IMPACTS...TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. PLANTS SENSITIVE TO COLD TEMPERATURES SHOULD BE COVERED...WRAPPED OR BOUGHT INDOORS. PETS SHOULD BE BOUGHT INDOORS AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
244 WWUS75 KVEF 031759 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PST WED FEB 3 2016 AZZ003-NVZ017-031900- /O.EXP.KVEF.HZ.W.0002.000000T0000Z-160203T1800Z/ NORTHWEST DESERTS-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA...PAHRUMP... INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY 959 AM PST WED FEB 3 2016 /1059 AM MST WED FEB 3 2016/ ...HARD FREEZE WARNING WILL EXPIRE AT 10 AM PST /11 AM MST/ THIS MORNING... TEMPERATURES ARE GRADUALLY WARMING THIS MORNING ACROSS THE AREA WITH MOST LOCATIONS CURRENTLY ABOVE FREEZING. TEMPERATURES TONIGHT ARE NOT EXPECTED TO BE AS COLD AS LAST NIGHT AS CLOUDS WILL GRADUALLY MOVE INTO THE REGION. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this hard freeze warning went out at Feb 1, 11:26 AM PST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 1, 11:26 AM PST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1126 AM PST MON FEB 1 2016 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE EAST OF THE AREA TODAY WITH SHOWER ACTIVITY LINGERING IN THE NORTHERLY FLOW BEHIND IT. GUSTY NORTHWEST WINDS ARE EXPECTED THROUGH THE DAY WITH MUCH COOLER TEMPERATURES. COOL...BUT DRY WEATHER WILL LINGER THROUGH MID WEEK BEFORE A WARMING TREND RETURNS TEMPERATURES CLOSER TO SEASONAL AVERAGES LATE IN THE WEEK. && .UPDATE...CLEARING THE SPRING MTNS...SHEEP RANGE AND LINCOLN COUNTY FROM THE WINTER STORM WARNING BASED ON SATELLITE AND RADAR. WINTER WEATHER PRODUCTS REMAIN IN AFFECT FOR MOHAVE COUNTY. && .SHORT TERM...THROUGH TONIGHT. A LOW PRESSURE SYSTEM OVER THE SOUTHWEST WILL MOVE OFF TO THE EAST THROUGH TONIGHT WITH NORTHWEST FLOW ALOFT BY DAYBREAK TUESDAY. SHOWER ACTIVITY WILL LINGER OVER THE EASTERN HALF OF THE FORECAST AREA THIS MORNING AND THEN LIMITED PRIMARILY TO MOHAVE COUNTY THIS EVENING. DRY CONDITIONS FOLLOW AFTER MIDNIGHT TONIGHT. WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE THROUGH 4 PM TODAY BUT WILL LIKELY GET TRIMMED BACK EARLIER...ESPECIALLY OVER THE WESTERN PORTIONS OF THE AREA. WINDS IN THE WESTERN MOJAVE DESERT AND MORONGO BASIN CONTINUE TO GUST 40 TO 50 MPH AND A HIGH WIND WARNING CONTINUES THERE. THE STRONG WINDS EXPECTED OVER THE FAR NORTHEAST CWA HAVE YET TO MATERIALIZE BUT HI-RES MODEL DATA CONTINUES TO SHOW THE POTENTIAL FOR STRONGER WINDS IN THOSE AREAS. A HIGH WIND WARNING REMAINS IN EFFECT AND WILL NEED TO BE RE-EVALUATED A LITTLE LATER THIS MORNING. VARIOUS WIND ADVISORIES REMAIN IN EFFECT AND BASED ON CURRENT 2 AM OBSERVATIONS, THOSE LOOK GOOD. HOWEVER, NOT ALL THAT CERTAIN WIDE SPREAD ADVISORY LEVEL WINDS WILL MATERIALIZE ACROSS THE LAS VEGAS VALLEY BUT THE NORTHERN VALLEY SHOULD BE CLOSE. WILL CONTINUE TO MONITOR THE EVOLUTION OF THE STORM OVER THE NEXT 12-18 HOURS AND ADJUST AS NEEDED. .LONG TERM...TUESDAY THROUGH SUNDAY. THE AREA WILL BE UNDER A NORTHWEST FLOW TUESDAY WITH A RIDGE ALONG THE COAST. THE MODELS ARE IN AGREEMENT THAT THERE WILL BE JUST ENOUGH MOISTURE SPILLING OVER THE RIDGE FOR A SLIGHT CHANCE OF SNOW SHOWERS OVER THE SIERRA IN FAR NORTHWEST INYO COUNTY. OTHERWISE THERE WILL BE SOME HIGH CLOUDS ACROSS THE AREA WITH TEMPERATURES WELL BELOW NORMAL AND SOME NORTHERLY BREEZES. A RIDGE OF HIGH PRESSURE WILL BRIEFLY MOVE OVER THE AREA WEDNESDAY LEADING TO DRY CONDITIONS WITH A LITTLE BIT OF A WARMING TREND AND SOME NORTHERLY BREEZES CONTINUING. A WEAK SHORTWAVE WILL MOVE ACROSS NEVADA WEDNESDAY NIGHT INTO THURSDAY. THE MODELS DISAGREE ON GENERATION OF PRECIPITATION WITH THIS FEATURE AND FOR NOW WE ARE KEEPING THE FORECAST DRY WITH ADDITIONAL WARMING. DESPITE THE WARMING...TEMPS WILL STILL BE BELOW NORMAL THURSDAY. A RIDGE WILL GRADUALLY AMPLIFY ALONG THE COAST FRIDAY THROUGH SUNDAY LEADING TO DRY CONDITIONS WITH NORTHERLY WINDS INCREASING. THERE IS POTENTIAL FOR WINDS TO REACH NEAR ADVISORY LEVELS IN SOME AREAS BY LATE FRIDAY. A WARMING TREND IS EXPECTED TO CONTINUE AND HIGH TEMPERATURES SHOULD FINALLY GET BACK TO AROUND NORMAL BY SUNDAY. && .AVIATION...FOR MCCARRAN...A SECOND ROUND OF SHOWERS HAS MOVED THROUGH THE VALLEY AS EXPECTED THIS MORNING AND IS FORECAST TO CONTINUE THROUGH 15Z. CIGS DOWN TO 2K FEET IN MODERATE SHOWERS ARE POSSIBLE BUT WILL GENERALLY BE 3-4K FEET. WINDS HAVE BEEN A NIGHTMARE TO FORECAST THIS MORNING AND CONFIDENCE IS LOW. A NORTHWEST PUSH LOOKED LIKELY AT ONE POINT BUT NOW COULD BE DELAYED UNTIL CLOSER TO DAYBREAK. ONCE THEY TURN, THE SHOULD REMAIN GUSTY OUT OF THE NORTHWEST THROUGH THE DAY. WIND SPEEDS 15 TO 25 KTS AND GUSTS TO 35 KTS ARE POSSIBLE FROM THE NORTHWEST. VISIBILITY IS NOT EXPECT TO BE AN ISSUE UNLESS A HEAVIER SHOWER DEVELOPS AT THE TERMINAL. MECHANICAL TURBULENCE AND MOUNTAIN OBSCURATIONS ARE LIKELY TODAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED TO NUMEROUS SHOWERS...ESPECIALLY OVER THE EASTERN HALF OF THE AREA THIS MORNING BECOMING CONFINED TO MOHAVE COUNTY TONIGHT. CIGS DOWN TO 1K FEET POSSIBLE IN SHOWER ACTIVITY. GUSTY NORTH WINDS THIS MORNING ACROSS THE SOUTHERN GREAT BASIN SPREADING SOUTH INTO THE DESERTS THROUGH THE DAY. WINDS 15-25 KTS AND GUSTS 30-35 KTS ARE EXPECTED OVER MUCH OF THE AREA. MOUNTAIN OBSCURATIONS AND MECHANICAL TURBULENCE WILL LIKELY BE AN ISSUE THROUGH MONDAY AFTERNOON. && UPDATE...PIERCE SHORT TERM/AVIATION...SALMEN LONG TERM...HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Feb 1, 10:17 AM PST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1017 AM PST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW RACHEL 37.63N 115.72W
02/01/2016 M9.0 INCH LINCOLN NV CO-OP OBSERVER
A CO-OP OBSERVER LOCATED IN RACHEL NEVADA AT AN ELEVATION
OF 4825 FEET REPORTED 9 INCHES OF SNOW OVERNIGHT.
&&
ASGLocal storm report, Feb 1, 10:28 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1028 AM PST MON FEB 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM HEAVY SNOW PIOCHE 37.93N 114.45W
02/01/2016 E14.0 INCH LINCOLN NV CO-OP OBSERVER
SNOW BEGAN 5 PM SAT ENDED 6 AM MON MORNING.
3 INCHES FELL BETWEEN 5 PM SAT AND 6 AM
SUNDAY MORNING.
&&
NFLocal storm report, Feb 1, 10:37 AM PST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1037 AM PST MON FEB 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM HEAVY SNOW 1 W CALIENTE 37.61N 114.53W
02/01/2016 E10.0 INCH LINCOLN NV CO-OP OBSERVER
SNOW BEGAN AROUND 6 PM SUNDAY EVENING AND
WAS JUST LETTING UP AROUND 10 AM MONDAY
MORNING.
&&
NFLocal storm report, Feb 1, 10:46 AM PST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 AM PST MON FEB 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM SNOW 3 S HIKO 37.56N 115.22W
02/01/2016 M3.0 INCH LINCOLN NV CO-OP OBSERVER
&&
NFLocal storm report, Feb 1, 10:48 AM PST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1048 AM PST MON FEB 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM SNOW ALAMO 37.36N 115.16W
02/01/2016 E2.0 INCH LINCOLN NV TRAINED SPOTTER
&&
NFLocal storm report, Feb 1, 11:44 AM PST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1144 AM PST MON FEB 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY SNOW GOLDFIELD 37.70N 117.23W
02/01/2016 M12.0 INCH ESMERALDA NV LAW ENFORCEMENT
THE ESMERALDA COUNTY SHERIFF REPORTED 12 INCHES OF SNOW
IN GOLDFIELD AT AN ELEVATION OF 5700 FEET. SNOW
ACCUMULATED FROM APPROXIMATELY 5 AM SUNDAY MORNING
THROUGH 5 AM MONDAY.
&&
ASGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 4:16 PM PST | Severe Thunderstorm Warning | VEF | Nye | 18 min |
| Jan 31, 4:43 PM PST | Severe Thunderstorm Warning | VEF | Clark | 47 min |
| Feb 1, 2:02 PM PST | Hard Freeze Warning | VEF | Clark, Nye | 20 hr |
| Jan 31, 5:34 PM PST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Hard Freeze Warnings in Nevada, 2016Hard Freeze Warnings in Arizona, 2016Every hard freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.